I'm not sure if this is the correct forum to ask this question, but for the past week I have noticed a slight white tongue on my mouth. I was on antibiotics from Feb 16th to Feb23, I was on metronidazole. About 5 days after my last dosage, I noticed that my tongue looked white in the back. I am very concerned because, when researching this it also said it can be from the early stages of HIV. I also smoke, which I know can be a contributing factor. I'm not able to get an appointment until wednesday. When i called the doctor on call, she said that it was highly unlikely that metronidazole leed to my furry white tongue, because it would have showed up earlier...i'm not sure how my tongue looked while taking it, i didn't notice it really. Is this just plaque, or normal white tongue, I also have a picture of my tongue...sorry if it's gross
Judging by your picture, it seems to be normal papillae to me. A simple way to diagnose oral thrush is to take something and wipe it off. If it wipes off, its definitely oral thrush. If it doesn't, it just means its not oral thrush but could be something else. If it does wipe off, generally the area underneath is really red and irritated cause of the fungal infection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.